Conjectural variations and the nature of equilibrium in rent-seeking models
In a symmetric two-person rent-seeking game, it is shown that nonzero conjectural variations can be incorporated to yield a larger class of solutions than has been hitherto analyzed. The author shows that the fraction of rents dissipated as expenditures by seekers depends on the conjectural variation which is assumed, and that Posner's assertion of full dissipation in his model only holds under a Bertrand conjecture. All admissible constant conjectural variations which are held by both players yield conjecturally consistent equilibria, but the result no longer holds if the game has a systematic bias toward one player. Copyright Kluwer Academic Publishers 1989
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dixit, Avinash K, 1986. "Comparative Statics for Oligopoly," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 27(1), pages 107-22, February.
- Martin K. Perry, 1982. "Oligopoly and Consistent Conjectural Variations," Bell Journal of Economics, The RAND Corporation, vol. 13(1), pages 197-205, Spring.
- Gordon Tullock, 1985. "Efficient rents 3 back to the bog," Public Choice, Springer, vol. 46(3), pages 259-263, January.
- Bresnahan, Timothy F, 1981. "Duopoly Models with Consistent Conjectures," American Economic Review, American Economic Association, vol. 71(5), pages 934-45, December.
- William Corcoran & Gordon Karels, 1985. "Efficient rents 1 rent-seeking behavior in the long-run," Public Choice, Springer, vol. 46(3), pages 227-246, January.
- Robert Michaels, 1988. "The design of rent-seeking competitions," Public Choice, Springer, vol. 56(1), pages 17-29, January.
- Posner, Richard A, 1975. "The Social Costs of Monopoly and Regulation," Journal of Political Economy, University of Chicago Press, vol. 83(4), pages 807-27, August.
When requesting a correction, please mention this item's handle: RePEc:kap:pubcho:v:60:y:1989:i:1:p:31-39. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If references are entirely missing, you can add them using this form.